Texas, 2005Flash Flooding and Hail in Texas, May 8, 2005
May 8, 2005 · NWS EWX · 4 events in 3 counties and zones
3 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 8, 9:08 AM CST, 22 minutes earlier.
Area forecast discussion, May 8, 9:08 AM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 AM CDT SUN MAY 8 2005
.UPDATE...
EFFICIENT RAIN-MAKING DEEP CONVECTION TAKING-OFF NOW...WITH
MUCH NEEDED RAIN ON THE WAY. UPDATED FORECAST TO EXPAND HIGHER
POPS A BIT FURTHER WEST AND INCLUDE A MENTION OF SEVERE FOR
THE ENTIRE CWFA. ALSO REESTABLISHED NEAR TERM SKY...TEMP...
DEWPOINT AND WIND TRENDS BASED ON CURRENT OBS AND SATELLITE
IMAGERY.
NEW SUITE OF PRODUCTS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 619 AM CDT SUN MAY 8 2005/
UPDATE...
HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH 230 AREAS ALONG AND
EAST OF A KENEDY TO SAN ANTONIO TO LEAKEY TO MOUNTAIN HOME LINE.
ALSO, WILL REMOVE COUNTIES THAT ARE ONLY IN SEVERE THUNDERSTORM
WATCH 229. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK.
PREV DISCUSSION... /ISSUED 348 AM CDT SUN MAY 8 2005/
DISCUSSION...
CONVECTIVELY ACTIVE DAY AHEAD. SEVERE THUNDERSTORM WATCH CONTINUES
FOR THE HILL COUNTRY AND ADJOINING COUNTIES IMMEDIATELY SOUTH
UNTIL 9 AM. HAVE BOOSTED POPS FOR TODAY AS SLIGHTLY NEGATIVE TILT
SHORT-WAVE TROUGH AND LEFT EXIT REGION OF UPPER JET ENCOUNTER
MOIST INFLOW ON LOW LEVEL JET AND VERY UNSTABLE AIRMASS ACROSS
SOUTH CENTRAL TEXAS. A COUPLE OF MCS-S SHOULD FORM AND MOVE ACROSS
THE AREA. SEVERE STORMS ARE POSSIBLE DUE SUFFICIENT SHEAR AND CAPE
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HAVE LOWERED
TEMPERATURES DUE CLOUDS AND RAIN WITH HIGHER QPF.
TROUGH MOVES EAST OF AREA TONIGHT WITH SOME POPS REMAINING OVER
THE EAST THIS EVENING. BY MONDAY, UPPER LEVEL RIDGING AND WARMING
MID LEVEL TEMPERATURES WILL CAP AIRMASS. HOWEVER, THERE COULD BE
SOME BOUNDARIES ON WHICH TO FOCUS CONVECTION, ALTHOUGH WILL BE
TOO ISOLATED TO MENTION. UPPER RIDGE AXIS SLOWLY MOVES OVER TEXAS
ON TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN STATES.
TROUGH WILL REMAIN QUASI-STATIONARY THROUGH MUCH OF THE WORK
WEEK, THEN MOVE EAST ACROSS THE PLAINS NEXT WEEKEND. SOUTHERLY
LOWER LEVEL FLOW WILL PREVAIL KEEPING AT LEAST THE AIRMASS MOIST,
HOWEVER CAPPING WARM MID LEVEL TEMPERATURES WILL INHIBIT DEEP
CONVECTION AND WILL MAINTAIN ONLY GHOST POPS FOR POTENTIAL OF
MAINLY NIGHT AND MORNING DRIZZLE OR STREAMER SHOWERS AS WEAK
SHORT-WAVES MOVE OVERHEAD. TEMPERATURES WILL GENERALLY TREND
TOWARD THE GFS GUIDANCE.
MODELS HAVE BECOME MORE CONSISTENT FOR NEXT WEEKEND BRINGING A
FRONT SOUTH TO NEAR SOUTH CENTRAL TEXAS WHILE AT THE SAME TIME
DEVELOPING SOME TROUGHING OVER NORTHERN MEXICO. IF THIS TREND
CONTINUES NEXT WEEKEND HAS THE POTENTIAL TO BE VERY WET.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
11/03/01/DC
Hazardous weather outlook, May 8, 4:27 AM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT SUN MAY 8 2005
TXZ171>173-183>194-202>209-217>225-228-091000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
527 AM CDT SUN MAY 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO
THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 8, 4:18 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT SUN MAY 8 2005
TXZ183-081050-
VAL VERDE-
518 AM CDT SUN MAY 8 2005
...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR VAL VERDE COUNTY...
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR VAL VERDE COUNTY. THUNDERSTORMS HAVE MOVED EAST OF VAL
VERDE COUNTY AND THE THREAT FOR SEVERE WEATHER HAS ENDED.
Local storm report, May 8, 4:25 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 8 N MOUNTAIN HOME 30.28N 99.37W
05/08/2005 KERR TX TRAINED SPOTTER
SEVERAL TRAVEL TRAILERS OVERTURNED ON HWY 479 AT THE
KERR/KIMBLE/GILLESPIE COUNTY LINE.
&&
DCLocal storm report, May 8, 5:00 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT SUN MAY 8 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND DMG 20 NW MOUNTAIN HOME 30.28N 99.37W
05/08/2005 KIMBLE TX TRAINED SPOTTER
SEVERAL TRAVEL TRAILERS OVERTURNED ON HWY 10.
DCSpecial weather statement, May 8, 5:12 AM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 AM CDT SUN MAY 8 2005
TXZ183-184-202>204-081155-
EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE-
612 AM CDT SUN MAY 8 2005
...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR PARTS OF SOUTH
CENTRAL TEXAS...
...SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE
AND VAL VERDE COUNTIES IS CANCELLED...
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES.
THE THREAT FOR SEVERE WEATHER HAS ENDED...HOWEVER THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS MAINLY THE REMAINDER OF THIS MORNING.
Local storm report, May 8, 5:57 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 6 N FREDERICKSBURG 30.36N 98.87W
05/08/2005 0.75 INCH GILLESPIE TX TRAINED SPOTTER
&&
DCSpecial weather statement, May 8, 6:14 AM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT SUN MAY 8 2005
TXZ183-184-202>204-081230-
EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE-
714 AM CDT SUN MAY 8 2005
...SEVERE THUNDERSTORM WATCH CANCELLED FOR
EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES...
THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES.
THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED.
Flash Flood, Bandera
- When
- May 8, 9:30 AM CST to 1:00 PM CST
- Where
- Bandera County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.967, -98.917
Thunderstorms from Bandera to Medina to Tarpley to Vanderpool dropped general 1 inch rainfall during the morning. Isolated locations between the four towns reported up to 3 inches of rain. FM337 was closed west of Medina and FM470 was closed both to the east and the west of Tarpley. FM187 was closed sough of Vanderpool.
Flash Flood, Kendall
- When
- May 8, 10:00 AM CST to 1:00 PM CST
- Where
- Kendall County, Comfort
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.750, -99.250
Between 1 and 2 inches of rain fell between Comfort and Sisterdale, with up to 4 inch totals just south of Comfort. FM473 was closed due to flash flooding east of Comfort. FM1376 was closed south of Sisterdale.
Flash Flood, Uvalde
- When
- May 8, 10:30 AM CST to 1:00 PM CST
- Where
- Uvalde County, Concan
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.517, -99.733
Thunderstorms dropped from 1 to 2 inches or rain across the area from Concan to Utopia in the late morning. Flash flooding closed FM187 closed south Utopia and FM1050 between Concan and Utopia. Flash flooding was also reported through Garner Park.
Hail, Kendall
- When
- May 8, 10:40 AM CST to 10:50 AM CST
- Where
- Kendall County, 6 mi N of Boerne
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.867, -98.733
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, May 8 to 9, 2005$35 million · 4 events
- Flash Flood in Idaho, May 8, 2005$4.0 million · 1 event
- Hail and Damaging Winds in Texas, May 8, 20051 injured · $689,000 · 1.75 in hail · 19 events
- Flood in California, May 8 to 10, 2005$2.3 million · 1 event
- Hail in Texas, May 8, 2005$245,000 · 4.25 in hail · 41 events
- Hail and Damaging Winds in Texas, May 8, 2005$246,000 · 1 in hail · 30 events
- Flash Flooding and Hail in Iowa, May 8, 2005$208,000 · 2 in hail · 23 events
- Tornadoes and Hail in Minnesota, May 8, 2005$70,000 · F0 · 23 events
- Tornado and Flooding in Kansas, May 8, 2005F0 · 63 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 8, 2005$75,000 · 65 kt wind · 11 events
- Tornado and Flash Flood in North Dakota, May 8 to 9, 2005F1 · 28 events
- Hail in South Dakota, May 8, 20051.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446914, 5446102, 5446103, 5446104.